Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 80, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 28, 2020, 8:08 PM CDT for 5 counties in Missouri. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2020, 8:08 PM CDT (01:08 UTC)
- Expired
- Apr 28, 2020, 9:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Douglas County, MO, Howell County, MO, Ozark County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 8:12 PM CDT | TSTM WND DMG | 5 Nne Norwood, MO | TREES DOWN ON HWY E. |
| Apr 28, 8:21 PM CDT | HAIL 1 | 6 Ssw Dawson, MO | QUARTER SIZE HAIL REPORTED BY MOUNTAIN GROVE FD, WEST OF TOWN. |
| Apr 28, 8:24 PM CDT | TSTM WND GST 65 | Mountain Grove, MO | |
| Apr 28, 8:50 PM CDT | TSTM WND GST 71 | West Plains, MO | RECORDED AT HOWELL COUNTY EOC. |
| Apr 28, 9:07 PM CDT | TSTM WND DMG | Mountain View, MO | ELECTRIC CO-OP REPORTED A BROKEN POWER POLE IN MOUNTAIN VIEW, MO. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1990 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
733
WUUS53 KSGF 290108
SVRSGF
MOC067-091-153-215-229-290215-
/O.NEW.KSGF.SV.W.0080.200429T0108Z-200429T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
808 PM CDT Tue Apr 28 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Ozark County in southwestern Missouri...
Eastern Douglas County in southwestern Missouri...
Eastern Wright County in southwestern Missouri...
Howell County in south central Missouri...
Texas County in south central Missouri...
* Until 915 PM CDT.
* At 808 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Hartville to near Norwood to 13
miles north of Gainesville to 8 miles north of Price Place, moving
east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
West Plains... Bull Shoals Lake...
Mountain Grove... Licking...
Mountain View... Willow Springs...
Cabool... Houston...
Gainesville... Dawson...
Norwood... Pomona...
Summersville... Raymondville...
Bakersfield... Theodosia...
South Fork... Pontiac...
Brandsville... Huggins...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3657 9277 3672 9263 3709 9247 3744 9251
3747 9225 3760 9211 3760 9176 3743 9175
3742 9165 3650 9167 3651 9277
TIME...MOT...LOC 0108Z 281DEG 46KT 3736 9255 3705 9249 3678 9251 3661
9265
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Wise4 follow-up statements
422
WWUS53 KSGF 290134
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
834 PM CDT Tue Apr 28 2020
MOC229-290143-
/O.CAN.KSGF.SV.W.0080.000000T0000Z-200429T0215Z/
Wright MO-
834 PM CDT Tue Apr 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WRIGHT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Missouri.
LAT...LON 3657 9277 3678 9226 3741 9225 3760 9176
3743 9175 3742 9165 3650 9167 3651 9277
TIME...MOT...LOC 0133Z 280DEG 46KT 3733 9231 3699 9212 3672 9214 3658
9235
$$
MOC067-091-153-215-290215-
/O.CON.KSGF.SV.W.0080.000000T0000Z-200429T0215Z/
Ozark MO-Douglas MO-Howell MO-Texas MO-
834 PM CDT Tue Apr 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR OZARK...EASTERN DOUGLAS...HOWELL AND TEXAS COUNTIES...
At 833 PM CDT, severe thunderstorms were located along a line
extending from 12 miles northeast of Hartville to 8 miles west of
Willow Springs to 13 miles north of Bakersfield to near Gainesville,
moving east at 55 mph.
HAZARD...70 mph wind gusts. 65 mph wind gust was reported in
Mountain Grove.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
West Plains... Bull Shoals Lake...
Mountain Grove... Licking...
Mountain View... Willow Springs...
Cabool... Houston...
Gainesville... Pomona...
Summersville... Raymondville...
Bakersfield... Theodosia...
South Fork... Pontiac...
Brandsville... Huggins...
Sundown... Lanton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3657 9277 3678 9226 3741 9225 3760 9176
3743 9175 3742 9165 3650 9167 3651 9277
TIME...MOT...LOC 0133Z 280DEG 46KT 3733 9231 3699 9212 3672 9214 3658
9235
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Wise323
WWUS53 KSGF 290152
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
852 PM CDT Tue Apr 28 2020
MOC067-153-290201-
/O.CAN.KSGF.SV.W.0080.000000T0000Z-200429T0215Z/
Ozark MO-Douglas MO-
852 PM CDT Tue Apr 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR OZARK AND EASTERN DOUGLAS
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area.Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Missouri.
LAT...LON 3651 9212 3692 9207 3705 9209 3721 9195
3743 9175 3742 9165 3650 9167
TIME...MOT...LOC 0151Z 280DEG 46KT 3718 9197 3695 9184 3668 9186 3654
9207
$$
MOC091-215-290215-
/O.CON.KSGF.SV.W.0080.000000T0000Z-200429T0215Z/
Howell MO-Texas MO-
852 PM CDT Tue Apr 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR HOWELL AND SOUTHEASTERN TEXAS COUNTIES...
At 851 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Cabool to 7 miles southeast of
Willow Springs to near West Plains to near Ott, moving east at 55
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. This line of storms has a history of
producing 60 to 70 mph wind gust.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
West Plains... Mountain View...
Willow Springs... Pomona...
Summersville... Raymondville...
South Fork... Brandsville...
Peace Valley... Lanton...
Arroll... Pottersville...
Caulfield... Eunice...
Yukon... Siloam Springs...
White Church... Moody...
Hartshorn... Clear Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 9212 3692 9207 3705 9209 3721 9195
3743 9175 3742 9165 3650 9167
TIME...MOT...LOC 0151Z 280DEG 46KT 3718 9197 3695 9184 3668 9186 3654
9207
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Wise867
WWUS53 KSGF 290156
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
856 PM CDT Tue Apr 28 2020
MOC091-215-290215-
/O.CON.KSGF.SV.W.0080.000000T0000Z-200429T0215Z/
Howell MO-Texas MO-
856 PM CDT Tue Apr 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR HOWELL AND SOUTHEASTERN TEXAS COUNTIES...
At 855 PM CDT, severe thunderstorms were located along a line
extending from 10 miles east of Cabool to 6 miles southwest of
Mountain View to near West Plains to near Ott, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Emergency management. 71 mph wind gust was measured in West
Plains.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
West Plains... Mountain View...
Willow Springs... Pomona...
Summersville... South Fork...
Brandsville... Peace Valley...
Lanton... Arroll...
Pottersville... Eunice...
Yukon... White Church...
Moody... Hartshorn...
Clear Springs... Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 9212 3692 9204 3721 9195 3742 9165
3650 9167
TIME...MOT...LOC 0155Z 281DEG 46KT 3717 9192 3694 9179 3667 9181 3653
9202
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Wise164
WWUS53 KSGF 290212
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
912 PM CDT Tue Apr 28 2020
MOC091-215-290222-
/O.EXP.KSGF.SV.W.0080.000000T0000Z-200429T0215Z/
Howell MO-Texas MO-
912 PM CDT Tue Apr 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR HOWELL AND SOUTHEASTERN TEXAS
COUNTIES WILL EXPIRE AT 915 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southwestern Missouri.
LAT...LON 3651 9212 3692 9204 3721 9195 3742 9165
3650 9167
TIME...MOT...LOC 0212Z 281DEG 46KT 3713 9166 3690 9154 3663 9156 3649
9177
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:09 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 28, 6:09 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Springfield MO 609 PM CDT Tue Apr 28 2020 .SHORT TERM...(Late tonight through Wednesday) Issued at 227 PM CDT Tue Apr 28 2020 Main area of severe convection should exit the area around midnight or 1 AM ish. The upper trough will close off into a strong upper low and push from northwest MO to near STL by mid morning on Wednesday. There will be a good chance of showers and a few thunderstorms as this cold core low pushes east and eventually out of the area. The main area of showers will be from central MO into the eastern Ozarks and should end in the early evening. Gusty northwest winds will develop over the area on Wednesday with some gusts over 30 mph possible. Cool conditions are expected, especially over central MO and the eastern Ozarks which will have more cloud cover and rainfall. Highs there will be from the upper 50s to low 60s, while mid to upper 60s will be possible in the western CWA. .LONG TERM...(Wednesday Night through Tuesday) Issued at 227 PM CDT Tue Apr 28 2020 The well advertised warm up will begin on Thursday as we see upper height rises with the approach of a decently amplified ridge. Highs Thursday should make it into the upper 60s to low 70s. Will start to see some low level warm advection on Thursday, but it really increases on Friday coinciding with the upper ridge axis. Highs on Friday will be in the mid 70s to low 80s. On Saturday, we will see the approach of the next shortwave and highs ahead of this system should reach the low to mid 80s across the CWA. A frontal boundary will push through Saturday night through Sunday night as the upper wave moves through and will bring the next chance of organized rainfall to the area. For now, it looks like Monday might be dry, with another system moving into the area Monday night into Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 606 PM CDT Tue Apr 28 2020 Severe convection was now pushing into the JLN area and should move out of there by 00z-01z. IFR conditions expected as the storms move through with mainly VFR after it moves through. It should move into SGF by 00z-02z and BBG from 01z-03z. Winds will significantly pick up on Wednesday during the mid morning through the afternoon with sustained northwest winds around 20-22kts and gusts up to 30 kts. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Apr 28, 8:06 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 806 PM CDT Tue Apr 28 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 806 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... A line of severe storms will continue to quickly push east across the eastern Ozarks into the late evening. Damaging straight line winds up to 70 mph and a few spin-up tornadoes will be possible with this line. Some hail to the size of quarters will be possible with some taller updrafts. In addition, heavy downpours of rain could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another breezy day is expected Wednesday with some gusts to 30 mph. There is also the possibility of isolated thunderstorms over portions of central Missouri and the eastern Ozarks. Another chance for thunderstorms will come this Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening over the eastern Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Apr 28, 7:43 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG ROGERSVILLE 37.12N 93.05W
04/28/2020 WEBSTER MO AMATEUR RADIO
3 OUT BUILDINGS DESTROYED, OAK TREES ABOUT A
FOOT IN DIAMETER DOWN.
&&Local storm report, Apr 28, 7:46 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG 5 SSE BOAZ 36.95N 93.38W
04/28/2020 STONE MO NWS EMPLOYEE
TWO LARGE OAK TREES DOWN.
&&Local storm report, Apr 28, 7:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 3 NNE REPUBLIC 37.16N 93.47W
04/28/2020 GREENE MO FIRE DEPT/RESCUE
5 INCH TREE DOWN ACROSS FARM ROAD 87 AND
FARM ROAD 160.
&&Local storm report, Apr 28, 7:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG FREISTATT 37.02N 93.90W
04/28/2020 LAWRENCE MO FIRE DEPT/RESCUE
4 INCH DIAMETER TREE DOWN ON POWER LINE.
&&Local storm report, Apr 28, 8:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG ASH GROVE 37.31N 93.58W
04/28/2020 GREENE MO PUBLIC
DAMAGE TO BARN.
&&Local storm report, Apr 28, 8:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 1 SE WALNUT GROVE 37.41N 93.54W
04/28/2020 GREENE MO EMERGENCY MNGR
MULTIPLE 18 INCH TREE LIMBS DOWN.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Douglas, Ozark, Taney, Webster and 1 more | 54 min |
| Apr 28, 7:23 PM CDT | Tornado Warning | SGF | Christian | 22 min |
| Apr 28, 7:37 PM CDT | Tornado Warning | SGF | Webster | 23 min |
| Apr 28, 7:42 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski | 28 min |
| Apr 28, 7:42 PM CDT | Tornado Warning | SGF | Christian, Douglas | 33 min |
| Apr 28, 7:51 PM CDT | Flash Flood Warning | SGF | Laclede, Pulaski | 6 hr |
| Apr 28, 7:57 PM CDT | Tornado Warning | SGF | Wright | 33 min |
| Apr 28, 8:05 PM CDT | Tornado Warning | SGF | Douglas | 25 min |
| Apr 28, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.